Houghton, S.M., Knobloch, E., Tobias, S.M. et al. (1 more author) (2010) Transient spatiotemporal chaos in the complex Ginzburg-Landau equation on long domains. Physics Letters A, 374 (19-20). pp. 2030-2034. ISSN 0375-9601
Abstract
Numerical simulations of the complex Ginzburg-Landau equation in one spatial dimension on periodic domains with sufficiently large spatial period reveal persistent chaotic dynamics in large parts of parameter space that extend into the Benjamin-Feir stable regime. This situation changes when nonperiodic boundary conditions are imposed, and in the Benjamin-Feir stable regime chaos takes the form of a long-lived transient decaying to a spatially uniform oscillatory state. The lifetime of the transient has Poisson statistics and no domain length is found sufficient for persistent chaos.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | Copyright © 2010 Elsevier B.V. This is an author produced version of a paper accepted for publication in 'Physics Letters A'. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Finite domain, Complex Ginzburg-Landau equation, Defect chaos |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Funding Information: | Funder Grant number EPSRC EP/D032334/1 NSF DMS-0605238 |
Depositing User: | Dr S M Houghton |
Date Deposited: | 01 Apr 2010 09:12 |
Last Modified: | 16 Sep 2016 13:49 |
Published Version: | http://dx.doi.org/10.1016/j.physleta.2010.02.078 |
Status: | Published |
Publisher: | Elsevier |
Refereed: | Yes |
Identification Number: | 10.1016/j.physleta.2010.02.078 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:10731 |